BILATERAL CHOROIDAL DETACHMENTS SECONDARY TO IPILIMUMAB AND PEMBROLIZUMAB USE

Bliss Elizabeth O'Bryhim, Yevgeniy Sychev, Prabakar Kumar Rao

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

PURPOSE: To report the occurrence of bilateral choroidal detachments due to the use of ipilimumab and pembrolizumab immunochemotherapeutics to treat widely metastatic cutaneous melanoma and to raise awareness about this potentially vision-threatening adverse drug event. METHODS: A 77 year-old man presented with acute onset, painless, and bilateral blurry vision. He had started ipilimumab and pembrolizumab 2 weeks prior for Stage IV metastatic cutaneous melanoma. RESULTS: Clinical examination revealed bilateral choroidal detachments. After discussion with the patient's medical oncologist, the patient discontinued both medications and began oral prednisone to expedite visual recovery. The choroidal detachments subsequently resolved, and visual acuity improved 2 weeks later. CONCLUSION: Ipilimumab and pembrolizumab have been reported both in monotherapy and in combination to cause a wide variety of ophthalmic adverse events. This is the first report of choroidal detachments as a complication.

Original languageEnglish
Pages (from-to)230-233
Number of pages4
JournalRetinal Cases and Brief Reports
Volume15
Issue number3
DOIs
StatePublished - May 1 2021

Fingerprint

Dive into the research topics of 'BILATERAL CHOROIDAL DETACHMENTS SECONDARY TO IPILIMUMAB AND PEMBROLIZUMAB USE'. Together they form a unique fingerprint.

Cite this